Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Corpus Christi, TX

October 23, 200711 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Oct 23, 2007, 12:48 PM CDT for 11 counties in Texas. It took effect at Oct 23, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2007, 12:48 PM CDT (17:48 UTC)
In effect from
Oct 23, 2007, 1:00 PM CDT
Expired
Oct 23, 2007, 6:50 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 231748
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1248 PM CDT TUE OCT 23 2007

TXZ231>234-241>247-240000-
/O.NEW.KCRP.FW.W.0007.071023T1800Z-071024T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1248 PM CDT TUE OCT 23 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY NORTHWEST WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL GUST TO 25 TO 30 MPH AT TIMES THIS AFTERNOON
ACROSS THE COASTAL BEND. THIS ALONG WITH RELATIVE HUMIDITIES
BETWEEN 15 AND 25 PERCENT WILL PRODUCE RED FLAG CONDITIONS. AS THE
WINDS WEAKEN AND HUMIDITIES RECOVER THIS EVENING...RED FLAG
CONDITIONS WILL END.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MB
1 follow-up statement
000 
WWUS84 KCRP 232350
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT TUE OCT 23 2007

TXZ231>234-241>247-240100-
/O.CAN.KCRP.FW.W.0007.000000T0000Z-071024T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
650 PM CDT TUE OCT 23 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING. 

WITH FALLING TEMPERATURES THIS EVENING...RELATIVE HUMIDITIES HAVE
BEGAN TO RISE ABOVE RED FLAG WARNING CRITERIA. WINDS WILL ALSO
CONTINUE TO RELAX THROUGH THE EVENING.

$$

KRR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Oct 23, 10:08 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 23, 10:08 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1008 AM CDT TUE OCT 23 2007

.UPDATE...DEEP NWLY FLOW ALONG WITH STRONG SUBSIDENCE WL PRODUCE
A SUNNY AND VERY DRY DAY TDA. EXCELLENT MIXING AND DRY ADIABATIC
CONDITIONS IN THE BOUNDARY LYR WL PROMOTE AN INCREASE IN WINDS
THROUGH THE EARLY AFTN. WL CALL FOR BREEZY CONDITIONS FOR THE
COASTAL COUNTIES. TEMPS LOOK IN GOOD SHAPE WITH MOST AREAS
EXPECTED TO REACH THE MID TO UPPER 70S. THE ONLY REAL
CONSIDERATION IS A BRIEF 1-2 HOUR WINDOW FOR RED FLAG CONDITIONS
ACROSS THE COASTAL COUNTIES DUE TO WIND GUSTS APPROACHING 25 MPH.
GIVEN THE SMALL WINDOW OF TIME AND ISOLATED NATURE OF THIS
POTENTIAL EVENT...WL HOLD OFF ISSUING ANY RED FLAG WARNING FOR NOW.

&&

.MARINE...WL MAINTAIN THE CURRENT SMALL CRAFT ADVISORY CONDITIONS
ACROSS THE ENTIRE COASTAL WATERS FOR TDA. THE WINDS OVER THE BAYS
AND NEARSHORE WATERS ARE EXPECTED TO INCREASE THROUGH THE LATE
MORNING AND EARLY AFTERNOON HOURS AS THE INVERSION ERODES AND
DAYTIME MIXING INCREASES. THE 12Z CRP SOUNDING INDICATED 25-35 KTS
OF WIND JUST ABV THE SFC. SEAS WL SLOWLY SUBSIDE TDA BY 1-2 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  49  80  51  77  /   0   0   0   0   0
VICTORIA          74  45  77  48  75  /   0   0   0   0   0
LAREDO            79  51  82  54  82  /   0   0   0   0   0
ALICE             78  47  82  49  78  /   0   0   0   0   0
ROCKPORT          76  52  79  54  75  /   0   0   0   0   0
COTULLA           77  46  80  48  78  /   0   0   0   0   0
KINGSVILLE        78  47  82  50  78  /   0   0   0   0   0
NAVY CORPUS       76  52  79  55  75  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

MB
Hazardous weather outlook, Oct 23, 5:05 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT TUE OCT 23 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM FOR THE GULF WATERS
20 TO 60 NM OFFSHORE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
THROUGH THE AFTERNOON OVER THE BAYS AND NEARSHORE WATERS...AND
THROUGH MOST OF TONIGHT FOR THE OFFSHORE WATERS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RE-ENFORCING HIGH PRESSURE WILL BUILD INTO THE PLAINS OVER THE
WEEKEND...AND WILL RESULT IN OFFSHORE FLOW AND SMALL CRAFT ADVISORY
OVER THE GULF WATERS SATURDAY THROUGH MONDAY. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.